Sunday, January 20, 2008

Tucson, Arizona.

Just got home today. Marcus went to his band camp and University of Arizona. He left wednesday, spent some time with Nanny (John's Mom) and a little time with Matt and Nancy (John's brother and his wife). He spent all day friday and saturday at the camp. I flew out friday night and spent the day with my parents, my 2 sisters and my brother and their families. We all made it to the concert on saturday evening. I think we had the biggest crowd for just one student. I love to hear him play. We ordered a CD and I video-taped it as well. He looked so handsome up there all dressed up and right on the end where we all could see him.
I am having a "deja-voo" just writting this. I have waited to post anything because I waited to tell Marcus until we got home from our trip. He has been having a lot of knee pain, so much that I notice him walking like he is in pain. He also has had his legs "give out" on him a few times and the other day, his leg went numb just sitting in the car for a 10-minute drive. I called the Oncologists office and they took forever in calling me back because their whole office is a MESS. Marcus's doctor, Dr. Bruggers is still on personal leave and probably won't be back until MARCH! I tried to get a hold of the BT specialty nurse that we know so well, and after 2 calls, I found out that SHE is out on personal leave as well!! I got so frustrated I called our good friend, our Primary doctor, Dr. Duke. Not only is he our doc, he has been my therapist, voice of reason and someone we can call on for anything. He takes our phone calls no matter where he is. So I call him and he was at lunch, he calls me back and I answer his call in the stupid bathroom because we can't have them out on the floor. So I tell him whats going on, and I ask him what it could be and if I should be concerned about it. All he did was take a deep sigh and said... "Karen, you and I both know what it is". And because I am the mom I started thinking of anything I could, like side-effects from the chemo or radiation, growing pains, ANYTHING but that!!! Then I could feel a drop that landed hard in my stomach. He said, Karen... you and I both know what a horrid thing this cancer is, and it has probably spread somewhere that is putting pressure on those nerves. This thing is eventually going to take his life someday, and we just have to keep trying new things to keep him here as long as we can or as long as he wants to keep on fighting. There is no cure for this, but we can do the best we can with what we have. I suggest you just call up Oncology and make an appointment for the next week or so and have an MRI done on his spine and brain. " I agreed and thanked him. There I was in the dumb bathroom at work. I looked up at myself and the tears just came. I couldn't stop, I went in the stall and bawled. Then I had to snap out of it and go out to work, but I just couldn't stop the waterworks for NOTHING. So I went home and took some xanax to pull myself together. Afterall, it was Jacksons birthday and I had to put a smile on my face and have a PARTY. We decided not to tell Marcus until he got home so he could enjoy his time. I told him on the plane home and he took it well. He is just staying positive and enjoying being home with his brothers.

2 comments:

Nancy said...

I hate it when the doctors are so frank - and right! It's one thing to think it in your head and your heart but to hear it out loud from a doctor, it does hit hard - like a punch in the stomach. I felt that way in August & September when Jess started having so many PVCs and then again a couple of weeks ago when we realized that the medication - our last hope to prolong Jessica's life - is not working.

It really stinks! You and I sure could use a vacation together - if we don't take it soon, we may take a different type of vacation which includes padded rooms! LOL!

I love ya and I know what you are doing is oh, so hard! But you are doing a good job. I'm praying for Marcus all the time but I'm also praying for YOU.

alligood said...

Oh Karen, that just makes me sick to my stomach! I am praying that your doctor is wrong - after all there have been no tests or anything. It could be late side effects from radiation. It could be anything! I will pray that it is something else.......
Maybe we should get together and have a good cry-fest. I've been weepy these past few days, too! Oh, and I agree - oncology is a disaster right now!
-Allison